MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FV414T
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav shunt system (#fv414t) was implanted.According to the complainant, an infection was diagnosed.The patient underwent a revision procedure.No patient complications were reported as a result of the revision procedure.The complained product was sent to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the valves, but no significant deformations or damage were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav operates within the accepted tolerance in the horizontal position.The shuntassistant does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant could be determined.Adjustment test: the progav was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in shuntassistant.Results: a review of the product data revealed no deviations in manufacturing or sterilization.Shunt infections are a common and serious complication of shunt treatment.These can have various causes and are difficult to trace retrospectively.In addition to the traceability review, we examined the returned products for compliance with their specifications.During the investigation of the progav valve, visible organic deposits were detected.These deposits did not affect the technical properties at the time of the investigation.Furthermore, an accelerated flow rate was measured in the shuntassistant.The deposits visible in the valve can be cited as the cause of the change in flow rate.Deposits caused by natural substances found in the body, such as protein, blood, or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic deposits can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV WITH SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key24927768
Report Number3004721439-2026-00101
Device Sequence Number12057253
Product Code JXG
UDI-Device Identifier04041906132118
UDI-Public(01)04041906132118(11)251215(17)301211(10)20087177
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberFV414T
Device Catalogue NumberFV414T
Device Lot Number20087177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale
Patient Weight12 KG